|Online since 2002|
About ZoloftIf you use Zoloft, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Sexual side effects
I am in my 80's and have been taking 50 mg sertraline daily for 12 weeks for mild anxiety. I now get an irresistable euphoric urge for sex every morning although I have no erection. Will this urge subside when I stop taking the drug?
AskDocWeb: Fortunately for most people, most if not all sexual side effects disappear once the patient stops taking this medication. However for some, post SSRI sexual dysfunction can last months or years after the patient discontinues the drug.
Several double blind studies have shown that Zoloft may cause numerous sexual side effects for both men and women. Up to 70% of men on Zoloft experienced difficulties with ejaculation. Almost half of the women on sertraline experienced difficulties with orgasm. For both men and women, 12% had problems becoming sexually aroused, while on Zoloft.
Hot feeling and tingly
Was taking zoloft 100mg for five weeks than i started getting a hot feeling in my head and it felt tingly. What could this mean?
AskDocWeb: Unfortunately paresthesia, that tingling sensation and hot feeling, is both a symptom of panic attacks and a possible side effect of Zoloft. Paresthesia is usually associated with peripheral nerve damage but may also result from Zoloft's effect on chemicals in the brain. If a patient was not subject to Panic Disorder before taking Zoloft then the hot, tingling sensations may be a side effect of the medication.
Lack of motivation
Just started 100mg for about a week now. The dr up it from my 50mg. Its helps with the depression great. I was always nervous and antsy. I now have a "I just don't give a damn" mood now all the time. but then I notice my lack of motivation to do anything I enjoyed. I know when I first started it like 8 months ago. I was losing weight due to it. Now I seem to be gaining some. Dr. thought my lack of motivation was due to lack of energy, but my CPAP takes care of that. full of energy. I have notice the delay in the climax or no climax at all during sex. The ladies love it though. I still think my lack of moderation is due to my envelopment still since I still live in the same house after the divorce. I've notice myself just letting my house get clutter, no urge to clean up.
Long term side effects
Been taking it for 8 years. Quite cold turkey more than once because I "didn't think it was doing anything". I am stubborn as a mule at times and tend too always crash and burn in many ways when I just stop. I can now see the last five years of taking only 50mg a day that this medicine has alleaviated social anxiety and mild depression I have always had to deal with with alcohol or sedatives. My dr. even said it could work well in conjunction with symptoms of my type I bipolar disorder which I take neuronton for. Guess I now see no sense in discontinuing it but am wondering.... Can it cause health problems in the really long term....20 or 30 years? Please lmk if there is an answer to that question alone. Thank you.
AskDocWeb: Zoloft was just introduced in 1992 so there are no controlled studies of such long-term use (20 or 30 years). The studies that have been conducted have confirmed the benefits and safety of Zoloft over 1 to 3 years (meaning the studies were that long, not that the drug stopped working).
The best known long-term side effect is weight gain, which tends to happen very slowly and sometimes goes unnoticed. There is also some recent evidence to suggest that the selective serotonin reuptake inhibitor (SSRI) class of medication (Zoloft is in this class) may be associated with an increased risk of osteoporosis (thinning of bones) over time, although this is also a consequence of depression so the cause-effect relationship is uncertain.
Got dry mouth taking zoloft so I quit all together...how long does it last? Its like been a week.
AskDocWeb: It takes about 6 days for the body to clear the drug out of your system after discontinuing. We would expect the dry mouth to resolve itself soon after that.
Tapering off Zoloft
I have been on zoloft 50 for 3 months for depression. It has helped with my depression however I am always tired and have low energy and have too much going on in my life to have this side effect. I am tapering off with my drs. advise. I have been on 25 for a week and she wants me to stay on 25 for 2 weeks. 12.5 for 1 wk then 12.5 skip day 12.5 skip 2 then stop. She is having me switch to wellbutrin after that. Since I have been on such a low dose for a short amount of time is it necessary to take all that time to wean off.
AskDocWeb: Your doctor would not prescribe that treatment unless she thought it was best for your safety.
Zoloft When i was in the marines i was prescribed Zoloft, this was 12 years ago. The original symptoms were simply insomnia and fatigue, so i was told i was depressed and given 100mg of zoloft a day... gradually the bizarre behavior started kicking in, moments of mania, erratic behavior, and general insanity. things continued to get worse so they doubled by meds to 200mg and eventually put me back down to 100mg and prescribed me wellbutrin as well... i spiraled. my bizarre behavior drove away every friend i had, it was not till a few years later that i quit taking the drugs... it took years but i gradually healed and the bizarre behavior is now a thing of the past... was this the medications that caused all of this?
AskDocWeb: That may be a real possibility. Even the FDA has now admitted that Zoloft can cause hostility and aggression in some users. Fully one-third of all drug-related suicides since 1990 for which the FDA has data are associated with SSRIs. We've also noted that some law firms have started publishing the following notice:
"If you or a loved one has been the victim of violent, destructive, or irrational behavior induced by the use of Zoloft, you may qualify for damages or remedies that may be awarded in a possible Zoloft class action lawsuit."
I found this page very very helpful compared to a lot of other websites. I started using Zoloft about a month ago and for the past two weeks I have had symptoms of rare side effects of Proctits everyday. I was really worried but after finding the information on here I can now feel confident in knowing the medication is causing this issue for me!
AskDocWeb: Proctitis has multiple causes but they are usually grouped in the following categories:
Non-sexually transmitted infections causing proctitis are seen less often than STD proctitis. The classical example of non-sexually transmitted infection occurs in children and is caused by the same bacteria that cause strep throat.
Autoimmune proctitis is associated with diseases such as ulcerative colitis or Crohn's disease.
Proctitis may also be caused by certain medications, radiotherapy, and inserting harmful substances into the rectum.
The symptoms of Proctitis include bloody stools, constipation, rectal bleeding, rectal discharge, pus, rectal pain or discomfort, and Tenesmus (pain with bowel movement).
The National Institute of Health recommends calling your health care provider if you have symptoms of proctitis.
Zoloft Report - 31 - 32 - Page 33 - 34 - 35 - Last Page 36
If you find this page useful share it with others. If you have used Zoloft, use the form below to add your review of Zoloft, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by!
This consumer advocate website is protected by copyright © 2007-2012 Askdocweb, Inc. All Rights Reserved. This is a layman's report on Zoloft and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.